Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 273, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2007, 3:19 PM EDT for Patrick County, Virginia. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 21, 2007, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Patrick County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:31 PM EDT | TSTM WND DMG | Stuart, VA | TREE DOWN ON ROUTE 8. |
| Aug 21, 3:45 PM EDT | TSTM WND DMG | 5 N Stuart, VA | TREES DOWN ON HIGHWAY 8. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 211918
SVRRNK
VAC141-212015-
/O.NEW.KRNK.SV.W.0273.070821T1919Z-070821T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PATRICK COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF STUART...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
STUART...
CRITZ...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3679 8011 3655 8010 3663 8053 3665 8051
3668 8046 3672 8045 3674 8043 3673 8042
3676 8038
TIME...MOT...LOC 1919Z 289DEG 27KT 3668 8038
$$
SK2 follow-up statements
000
WWUS51 KRNK 211954
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE AUG 21 2007
VAC141-212015-
/O.CON.KRNK.SV.W.0273.000000T0000Z-070821T2015Z/
PATRICK VA-
353 PM EDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
CENTRAL PATRICK COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRITZ...OR ABOUT NEAR
SPENCER...MOVING EAST AT 30 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3679 8011 3655 8010 3663 8053 3665 8051
3668 8046 3672 8045 3674 8043 3673 8042
3676 8038
TIME...MOT...LOC 1953Z 289DEG 27KT 3660 8008
$$
SK000
WWUS51 KRNK 212012
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE AUG 21 2007
VAC141-212020-
/O.EXP.KRNK.SV.W.0273.000000T0000Z-070821T2015Z/
PATRICK VA-
412 PM EDT TUE AUG 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PATRICK COUNTY WILL
EXPIRE AT 415 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND WILL BE MAINLY
OUT OF THE COUNTY BY 4:15 PM EDT. OCCASIONAL LIGHTNING AND HEAVY
RAINFALL ARE STILL POSSIBLE IN THE FAR SOUTHEAST PART OF THE COUNTY.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
LAT...LON 3679 8011 3655 8010 3663 8053 3665 8051
3668 8046 3672 8045 3674 8043 3673 8042
3676 8038
TIME...MOT...LOC 2010Z 276DEG 35KT 3656 8012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:31 PM EDT, 48 minutes earlier.
Area forecast discussion, Aug 21, 2:31 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT TUE AUG 21 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO MEANDER ACROSS PARTS OF THE AREA THROUGH MID WEEK BEFORE DISSIPATING. STRONG HIGH PRESSURE SHOULD BUILD BACK IN FROM THE SOUTHWEST BY WEEKS END KEEPING HOT AND HUMID WEATHER GOING INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND TSTMS WIDESPREAD AHEAD OF LEFTOVERS FROM ERIN. STRONG MID LEVEL WINDS MIXING DOWN WITH HEAVIER CELLS AND PRODUCING WIND DAMAGE. SEVERE THUNDERSTORM WATCH 629 IN EFFECT FOR MOST OF THE AREA UNTIL 9PM. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... SHORT WAVE MOVING OVER NORTH CAROLINA WILL ALLOW THE WEDGE TO SINK BACK INTO THE REGION. THIS SHOULD BRING BACK A LOW DECK TO AREAS EAST OF THE BLUE RIDGE. GOING INTO WEDNESDAY...NAM IS HANGING ON TO THE DIRTY WEDGE A LITTLE LONGER THAN THE GFS...WHICH IS CAUSING THE MET TO BE ABOUT 5F TO 10F COOLER THAN THE MAV. GFS IS SHOWING A NORTHEASTERLY WIND WHICH WOULD SUGGESTION NAM IS NOT THAT MUCH OF AN OUTLIER. WITH SOME QUESTIONS TO WHO IS RIGHT...I LOWERED EASTERN TEMPS BELOW MAV BUT STILL KEEP THEM WARM. SOUTHEAST WV AND EXTREME SW VA WILL REMAIN UNINFLUENCED BY THE WEDGE AND CLOUDS...THEREFORE TEMPERATURES WILL WARM ABOVE NORMAL. ALSO IN THE AREA...BOUNDARY AND AFTERNOON HEATING SHOULD IGNITE A FEW THUNDERSTORMS AS FLOW BRIEFLY BACKS TO THE SOUTHWEST DURING THE AFTERNOON. FLOW ALOFT BECOMES NORTHEASTERLY WEDNESDAY NIGHT AND SHOWERS WILL DISSIPATE WITH LOSE OF HEATING. THURSDAY...EVEN MORE OF A DIFFERENCE WITH THE MODELS AND THE WEDGE. NAM IS HOLDING STRONG WITH THE WEDGE WHICH HAS TEMPERATURES 10F-15F COOLER THAN GFS. WITH THE UPPER LEVEL RIDGE REGAINING CONTROL OF THE REGIONS WEATHER...WILL NOT CHANGE MUCH TO THURSDAY GRIDS AND KEEPING TEMPERATURES WARM AND NEAR MAV. && .LONG TERM /THURSDAY THROUGH MONDAY/... SAME STORY DIFFERENT DAY. GFS WARMS 850 MB TO 22-23C ON FRIDAY WHICH WOULD LIKELY PRODUCE THE WARMEST DAY OF THE WEEK. GUIDANCE HAS MID-90S EVEN IN THE NRV AND NEAR 90 GREENBRIER VALLEY. COULD DEFINITELY BE THREATENING RECORDS HIGHS AGAIN...WITH DEPARTURES FROM CLIMO APPROACHING PLUS 10 TO 15 DEGREES. THROUGH MOST OF THE LATE WEEK AND INTO THE WEEKEND NO REAL FRONTAL BOUNDARIES TO SPEAK OF OTHER THAN WHAT OUTFLOWS MAY DEVELOP FROM ANY THUNDERSTORMS. WITH SURFACE DEWPOINTS IN THE 60S AND LOW 70S THERE WILL BE PLENTY OF LOW-LEVEL MOISTURE BUT NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. THE SOUTHEASTERN U.S. RIDGE REMAINS DOMINANT IN THE EXTENDED ALTHOUGH HEIGHTS RISE OFF THE SOUTHEAST COAST BY MONDAY AS SOME NORTHERN STREAM ENERGY TRIES TO FLATTEN OUT THE RIDGE BY EARLY NEXT WEEK. THE SURFACE REFLECTION IS A FRONTAL PASSAGE BY MONDAY WHICH MAY HELP DROP 850 TEMPS BACK INTO THE UPPER TEENS AND SURFACE TEMPERATURES CLOSER TO NORMAL BUT STILL LIKELY A FEW DEGREES ABOVE. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... DIRTY WEDGE WITH NORTHEASTERLY FLOW WILL KEEP IFR CEILINGS AND MVFR VISIBILITIES EAST OF THE BLUE RIDGE THROUGH THE MORNING. WITH WESTERLY FLOW ALOFT...THIS LOW DECK WILL ERODE FROM WEST TO EAST WITH LYH BECOMING THE LAST TO BREAK OUT. VFR CONDITIONS SHOULD RETURN TO ALL SITES BY 16Z TUESDAY. THERE IS A CHANCE FOR AFTERNOON CONVECTION WITH THE BEST FOCUS NORTH OF LWB-HSP. RAIN CHANCES DECREASE TONIGHT WITH MVFR FOG FORMING ACROSS THE AREA. LOW CLOUD DECK MAY RE-ENTER THE EAST ONCE AGAIN TONIGHT. FOR THE REMAINDER OF THE WEEK...SUMMER TIME PULSE CONVECTION IS POSSIBLE EACH AFTERNOON AND EVENING. && .CLIMATE... ROANOKE...BLUEFIELD...AND BLACKSBURG ALREADY AHEAD OF A PACE TO BREAK MONTHLY AVERAGE AUGUST HEAT RECORDS LOOKING AT DATA THROUGH AUGUST 20. ROANOKE OVER 2 DEGREES AHEAD OF THE PREVIOUS RECORD PACE FOR THE FIRST 20 DAYS BACK IN THE DROUGHT YEAR OF 1988. THE NEXT 7 DAYS WILL DO NOTHING BUT PAD THOSE NUMBERS. DANVILLE ON PACE FOR 2ND HIGHEST...WHILE LYNCHBURG WITH A LONGER PERIOD OF RECORD AND SOMEWHAT LESS EXTREME HEAT IS NOT IN THE TOP 10 YET. RAINFALL NUMBERS ARE NOT MUCH BETTER AND SEVERAL STATIONS COULD STILL SET ALL-TIME DRIEST AUGUST...BLACKSBURG HAS ONLY 0.12 INCHES THIS MONTH. WITH THE HEAT/DRY COMBINATION THE DROUGHT CONDITIONS ARE LIKELY TO WORSEN ACROSS THE AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...JS/RCS SHORT TERM...RCS LONG TERM...PC AVIATION...RCS CLIMATE...
Hazardous weather outlook, Aug 21, 2:26 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 226 PM EDT TUE AUG 21 2007 NCZ001-002-018-VAZ013>020-022>024-032>035-045>047-059-221830- ASHE-ALLEGHANY NC-WATAUGA-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 226 PM EDT TUE AUG 21 2007 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>012-WVZ042>045-221830- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER- 226 PM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043-044-058-221830- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- HALIFAX- 226 PM EDT TUE AUG 21 2007 ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD YIELD DAMAGING WINDS IN A FEW AREAS. ISOLATED LARGE HAIL IS ALSO POSSIBLE BUT THE MAIN THREAT WILL BE SEVERE STRAIGHT-LINE WINDS THROUGH EARLY EVENING. ALSO..THERE IS AN INCREASED FIRE DANGER ACROSS NORTH CAROLINA AND SOUTHERN VIRGINIA THIS AFTERNOON AND EVENING. THE COMBINATION OF HOT TEMPERATURES AND DRY CONDITIONS WILL RESULT IN AN ELEVATED FIRE DANGER THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 2:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG BLACKSBURG 37.23N 80.42W
08/21/2007 MONTGOMERY VA PUBLIC
LARGE TREE DOWN ON HARDING AVE.
0149 PM TSTM WND DMG MOUNTAIN LAKE 37.35N 80.55W
08/21/2007 GILES VA PARK/FOREST SRVC
TREE DOWN OVER ROUTE 613
&&
PCLocal storm report, Aug 21, 2:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG RURAL RETREAT 36.90N 81.27W
08/21/2007 WYTHE VA LAW ENFORCEMENT
TREES DOWN
0230 PM TSTM WND DMG IVANHOE 36.83N 80.95W
08/21/2007 WYTHE VA LAW ENFORCEMENT
TREES DOWN
0244 PM HAIL 3 NE IVANHOE 36.86N 80.91W
08/21/2007 E0.88 INCH WYTHE VA TRAINED SPOTTER
&&
PCLocal storm report, Aug 21, 2:53 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 N BYLLESBY 36.81N 80.93W
08/21/2007 E0.88 INCH CARROLL VA UNKNOWN
REPORTED AT BUCK DAM.
&&
PCLocal storm report, Aug 21, 3:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 E VINTON 37.27N 79.87W
08/21/2007 ROANOKE VA STORM CHASER
TREES DOWN ON BLUE RIDGE PARKWAY
&&
PCSpecial weather statement, Aug 21, 3:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT TUE AUG 21 2007 NCZ001-002-018-212000- WATAUGA NC-ALLEGHANY NC-ASHE NC- 307 PM EDT TUE AUG 21 2007 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF LAUREL SPGS TO 5 MILES NORTHWEST OF BEECH MOUNTAIN...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SPARTA... ROMINGER AT 315 PM EDT...VALLE CRUCIS...SUGAR GROVE AT 320 PM EDT... GLADE VALLEY...LOVILL AT 325 PM EDT...TODD...GLENDALE SPRINGS AT 330 PM EDT...SANDS...FLEETWOOD AT 335 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...AS WELL AS FREQUENT LIGHTNING. REMAIN INDOORS IF POSSIBLE UNTIL THE STORMS PASS... AND LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. SK
Local storm report, Aug 21, 3:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND GST 7 NW RADFORD 37.20N 80.66W
08/21/2007 E60 MPH PULASKI VA PUBLIC
&&
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski | 56 min |
| Aug 21, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Wythe | 61 min |
| Aug 21, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| Aug 21, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 63 min |
| Aug 21, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Pulaski | 61 min |
| Aug 21, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Aug 21, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 54 min |
| Aug 21, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 49 min |
| Aug 21, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 54 min |
| Aug 21, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 57 min |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 72 min |
| Aug 21, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 60 min |
| Aug 21, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.